New Mexico, 2006Flash Flood in New Mexico, August 6, 2006
August 6, 2006 · NWS ABQ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 6, 9:36 AM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 6, 9:36 AM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1036 AM MDT SUN AUG 6 2006
.UPDATE...FORECASTS ON TRACK AS WRITTEN WITH MINOR TOUCH UP AND
TIMING ADJUSTMENTS FOR UPDATE AT 11 A.M. MDT. STILL EXPECTING
HEAVIEST RAINFALL THIS AFTERNOON ALONG THETA E RIDGE AXIS FROM
SOUTHWEST CATRON COUNTY NORTHEAST TO THE SANGRE DE CRISTO
MOUNTAINS. WILL HOLD OFF ON FLASH FLOOD WATCH AS DYNAMIC TRIGGERS
TO RELEASE INCH PLUS PRECIPITABLE WATERS ARE NOT WELL DEFINED
SPATIALLY AND TIMING OF NORTHWESTBOUND SHORTWAVES INTERSECTING
NORTH SOUTH ORIENTED MOISTURE PLUME ACROSS THE STATE IS NOT
WELL DETERMINED. WILL BE BRACING FOR ANOTHER ROUND OF ADVISORY
LEVEL FLOODING EVENTS THIS AFTERNOON AND WILL WATCH CAREFULLY
TO SEE IF UPGRADE IS NEEDED. SHY/DPORTER.
&&
.PREV UPDATE...748 AM MDT SUN AUG 6 2006...ANOTHER ACTIVE DAY OF
CONVECTION TODAY...BEFORE A DOWNTICK IN CONVECTION ON MONDAY. THE
MOISTURE PLUME WILL CONTINUE TO FAVOR CENTRAL AND WESTERN AREAS FOR
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. SOME STORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED
FLOODING. HIGH TEMPERATURES WILL ALSO REMAIN COOL ALONG AND WEST OF
THE CENTRAL MOUNTAIN CHAIN...BUT THEY/LL WARM A FEW DEGREES IN THE
EAST...WHERE ONLY ISOLATED THUNDERSTORMS WILL DEVELOP. WATER VAPOR
IMAGERY DEPICTS A SUBSIDENCE REGION OVER BIG BEND AND WEST TEXAS
THAT WILL MOVE INTO THE EAST TODAY...INHIBIT MOST CLOUD COVER AND
CONVECTION...AND ALLOW THE WARMING.
THIS SUBSIDENT AREA IS LOCATED AHEAD OF AN EASTERLY WAVE APPROACHING
FROM THE EAST TEXAS GULF COAST. SIGNIFICANT UNCERTAINTY EXISTS IN
THE TRACK AND TIMING OF THIS SHORTWAVE...BUT GFS AND WRF GENERALLY
AGREE THAT IT MAY MOVE INTO THE FORECAST AREA ON TUESDAY AND TUESDAY
NIGHT. MONDAY...THE SUBSIDENT REGION AHEAD OF THE APPROACHING WAVE
WILL PROVIDE A DOWNTICK IN CONVECTION CENTRAL AND EAST...WHICH
MODELS HAVE BEEN ADVERTISING CONSISTENTLY FOR THE PAST FEW RUNS. IF
GFS IS RIGHT...AND IT TENDS TO BE MORE ACCURATE WITH SYSTEMS OUT OF
THE SOUTH THAN THE WRF...THEN TUESDAY SHOULD BRING AN UPTICK IN
CONVECTION. SOME THUNDERSTORMS MAY AGAIN PRODUCE HEAVY RAIN AND
LOCALIZED FLOODING TUESDAY AND TUESDAY NIGHT...PERHAPS ALONG AND
SOUTH OF I-40 AND POSSIBLY ALONG AND EAST OF I-25.
THROUGH THE END OF THE WORK WEEK...MODELS DEPICT THE PERSISTENCE OF
THE MOISTURE PLUME OVER CENTRAL AND WESTERN NM.
&&
.PREV DISCUSSION...251 AM MDT SUN AUG 6 2006...THROUGH MID
MORNING...THE FAVORED LOCATIONS FOR HEAVY RAIN AND POTENTIAL
FLOODING WILL BE TAOS...RIO ARRIBA...LOS ALAMOS...SANTA
FE...SANDOVAL...BERNALILLO...EASTERN CIBOLA AND EASTERN MCKINLEY
COUNTIES. EXPECT HIGH RUNOFF IN ALBUQUERQUE...RIO RANCHO AND THE
SANDIA MOUNTAINS TO PERSIST THROUGH SUNRISE.
NO CHANGES TO THE GRIDS YET THIS EVENING. FLASH
FLOODING HAS TAKEN PRIORITY. WILL REVIEW THE FIRST 72 HOURS OF THE
FORECAST AFTER FLOODING SUBSIDES...THEN UPDATE IF NEEDED.
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/46
Hazardous weather outlook, Aug 6, 5:00 AM MST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN AUG 6 2006
NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SUN AUG 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED
FLOODING ACROSS THE CENTRAL AND NORTH CENTRAL MOUNTAINS...RIO
GRANDE VALLEY...NORTHWEST MOUNTAINS...WEST CENTRAL MOUNTAINS AND
SOUTHWEST MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME
THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ON
TUESDAY AFTERNOON AND EVENING ALONG AND SOUTH OF I-40...AS WELL AS
IN THE NORTHEAST HIGHLANDS...NORTHERN MOUNTAINS AND THE UPPER RIO
GRANDE VALLEY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL
AMOUNTS...RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL
WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.
44
In the hours before
Local storm report, Aug 6, 7:09 AM MST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
809 AM MDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM FLASH FLOOD RIO RANCHO 35.27N 106.66W
08/06/2006 SANDOVAL NM LAW ENFORCEMENT
SEVERAL HOUSES FLOODED. DITCH OVERFLOWING IN NEARBY
CORRALES. CARS FLOODED TO STEERING WHEEL IN CITY
INTERSECTIONS.
0200 AM FLASH FLOOD ALBUQUERQUE 35.12N 106.62W
08/06/2006 BERNALILLO NM LAW ENFORCEMENT
TWO FEET OF WATER IN THE INTERSECTION OF COORS AND PASEO
DEL NORTE. CARS FLOATING. INTERSECTION CLOSED.
&&
44Special weather statement, Aug 6, 11:04 AM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1204 PM MDT SUN AUG 6 2006
NMZ009-010-061830-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
1204 PM MDT SUN AUG 6 2006
...STRONG THUNDERSTORM MOVING THROUGH THE NORTHEAST HEIGHTS OF
ALBUQUERQUE...
AT NOON MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER OVER THE NORTHEAST HEIGHTS OF
ALBUQUERQUE. MOVEMENT WAS NORTH TO NORTHWEST AT 5 MPH. HEAVY RAINS
ARE ALSO EXPECTED FROM THIS THUNDERSTORM...WHICH MAY PRODUCE MINOR
FLOODING IN LOW LYING AREAS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CARNUEL...LOS
RANCHOS DE ALBUQUERQUE...NORTH VALLEY AND SANDIA HEIGHTS.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.
DPORTER
Flash Flood, Bernalillo
- When
- August 6, 12:05 PM MST to 12:50 PM MST
- Where
- Bernalillo County, Albuquerque
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.051, -106.670 (the zone’s center; the record gives no point)
Sudden runoff from heavy three quarter inch rain overtopped a holding pond at a construction site causing the flooding of several homes in northeast Albuquerque.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 6, 20061 death · 1 event
- Rip Current in Florida, August 6, 20061 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2006$178,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 6, 2006$90,000 · 1 in hail · 5 events
- Damaging Winds in Kansas, August 6, 2006$50,000 · 65 kt wind · 2 events
- Flash Flood in New Mexico, August 6, 2006$50,000 · 1 event
- Damaging Wind in Texas, August 6, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Wyoming, August 6, 2006$40,000 · 1 event
- Heavy Rain in Virginia, August 6, 2006$30,000 · 1 event
- Heat in Kansas, August 6, 200617 events
- Drought in Montana, August 6 to 31, 200616 events
- Damaging Wind in Tennessee, August 6, 2006$18,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529956.